Advanced Search

Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 2003 December;138(6) > Giornale Italiano di Dermatologia e Venereologia 2003 December;138(6):483-6

ISSUES AND ARTICLES   MOST READ   eTOC

CURRENT ISSUEGIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

A Journal on Dermatology and Sexually Transmitted Diseases

Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014

Frequency: Bi-Monthly

ISSN 0392-0488

Online ISSN 1827-1820

 

Giornale Italiano di Dermatologia e Venereologia 2003 December;138(6):483-6

    CLINICAL CASES

Acquired localized iatrogenic hypertrichosis: a pediatric case report

Brazzelli V. 1, Larizza D. 2, Roveda E. 1, Barbagallo T. 1, Prestinari F. 1, Calcaterra V. 2, Bellani E. 1, Caimmi S. 2, Muratori T. 2, Borroni G. 1

1 Dipartimento di Patologia Umana ed Ereditaria Clinica Dermatologica, Università degli Studi di Pavia IRCCS Policlinico S. Matteo, Pavia.
2 Clinica Pediatrica, Università degli Studi di Pavia IRCCS Policlinico S. Matteo, Pavia

Hypertrichosis is a disorder characterized by increased terminal hair growth located in non-androgen-dependent areas. It may be congenital or acquired, localized or generalized. Iatrogenic hypertrichosis is a dermatological adverse effect related with various systemic and topical treatments. However, acquired iatrogenic localized hypertrichosis is unusual. The case of a 6-years-old child with a history of atopic dermatitis since she was 1 year old is described. She was treated with topical steroids and emollients. In the last year the child developed well defined areas of excessive terminal hair growth on the trunk. The hair grew over lichenified, erythematous and excoriated areas. Her mother referred that these areas were pruriginous and were treated with topical gentamicin-sulphate and betametasone-17-valerate. The correspondance between excoriated, steroid-treated areas and hypertrichosis led to the diagnosis of acquired localized iatrogenic hypertricosis in an atopic patient.

language: Italian


FULL TEXT  REPRINTS

top of page